I have heard on a few places that some folks have a reaction. It's typically not to the insulin, but to the preservatives and suspension that it's in. Have her ask the doc to change her to another brand. Maybe that will help.View Thread
Since you are recently dxd, you will probably be bouncing around a lot for a while. During the honeymoon phase, your pancreas will still periodically put out different amounts of insulin that will send you crashing, or stop for a bit and have you high.
To learn about dosing, I would get the books "Think Like a Pancreas" and "Using Insulin". You will be better able to understand and make suggestions yourself.
Amber,what career did you have to give up? There aren't a lot of things that T1 will prevent, although there are a few. Are you a recent diagnosis? You will soon be able to check your sugar and count your carbs within seconds and it will become second nature - no real lifestyle changes involved. I'm sorry you are feeling such emotional stress.
Hormonal changes, at any age, can wreak havoc with blood sugar control. Kids with type 1 go through it when growing and maturing, pregnant women definitely go through, and you are now at the other stage where this happens. All I can suggest is to test a lot, expect frequent changes in your dosing (I would recommend the books "Think Like a Pancreas" and "Using Insulin") and hopefully once things settle for you, so will your blood sugar.
Here's what I know. In cases of trauma, a non-diabetic can have high blood sugar. I know of several people who had strokes who had one time only very high glucose levels when they hit the ER. 10 years after the stroke there has never been a high number since. I also know that it is common to give severely brain injured patients insulin as their blood sugars also go up. They are not diabetic. I know this was the case with my pancreas donor. I know that a friend who is an ER doctor talked about kids with fractures who had high glucose which permanently returned to normal after they were treated.
That said, a non-d will not have high fasting levels or high post meal levels no matter what they eat. That's kind of the point. Higher blood sugar levels in the absence of trauma means diabetes.
Sue, friends are so well meaning. They glom onto every little thing they read somewhere or hear about and hope to help you because they care. Unfortunately, they have no personal knowledge of the conditions we have, our various medical issues, and the drugs we take for whatever reason. Always check with both your doc and your pharmacist.
My cousin who gave me the kidney used to (finally stopped thank goodness) always press me to take all sorts of things to boost my immune system. Doing that would, of course, increase the risk of me rejecting the kidney.
You need to talk to your oncologist before taking any supplement that affects the immune system. I do the same as I am immune suppressed due to my transplants. Forget the diabetes for a second and make sure that this is safe to take with your leukemia. I think that will trump everything.
I haven't heard of it, but I can tell you this. For decades, there is always the latest "thing" to lower your blood sugar. Basically, there is no one "thing". It is a combination of diet, exercise, moderation, and in some cases medications. Often what happens is that the latest "thing" is given press, manufacturers make a bunch of it, and charge huge prices. Our pocket books end up a lot thinner.